Alert archive / Georgia / Special Weather Statements in 2019
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 12, 2019, 6:21 PM EDT for Crisp County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2019, 6:21 PM EDT (22:21 UTC)
- Expired
- Aug 12, 2019, 6:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Crisp County, GA
The radar
The Robins AFB radar (KJGX), 102 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1552 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1049 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
022
WWUS82 KFFC 122221
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
621 PM EDT Mon Aug 12 2019
GAZ106-122245-
Crisp GA-
621 PM EDT Mon Aug 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR CRISP COUNTY UNTIL 645 PM EDT...
At 621 PM EDT...a strong thunderstorm was over Wenona, or near
Cordele...moving southwest at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cordele, Arabi, Fort Early, Wenona and Raines.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3181 8383 3183 8384 3182 8385 3184 8386
3185 8394 3186 8394 3186 8393 3188 8393
3191 8392 3201 8378 3189 8362 3180 8368
3180 8380
TIME...MOT...LOC 2221Z 041DEG 12KT 3190 8376
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 12, 3:00 PM EDT, 3 hours 21 minutes earlier.
Area forecast discussion, Aug 12, 3:00 PM EDT, 3 hours 21 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 300 PM EDT Mon Aug 12 2019 .SHORT TERM /Tonight through Tuesday Night/... Current radar loop shows isolated to scattered showers and thunderstorms developing across the state this afternoon. The continued upper level NW flow pulled in some increased mid to low level moisture last night and today. This increased moisture combined with moderate instability and daytime heating has created these pop up shower and thunderstorms across the area. This Northwesterly flow will continue to push moisture in across the area through the short term so we can expect to see another round of convective storms Tuesday afternoon/evening. There is also a very weak frontal boundary that pushes south into the state Tuesday evening so North GA may see an increased amount of showers and Thunderstorms as this front will be a focusing mechanism. Instability today and Tuesday is still expected to be marginal at best so not expecting much in the way of severe storms. The possibility of seeing a few strong storms across Central GA today and a bit further northward Monday is still in the picture and can not be ruled out. Gusty winds, frequent lightning strikes and locally heavy rainfall will be the most likely treats from any storms that develop. 01 .LONG TERM /Wednesday through Monday/... Only minor adjustments have been made to the extended forecast, as the medium-range model guidance has remained highly consistent overall. To begin the period, the broad upper level ridge will be retreating westward, leading to a return of temperatures closer to climatological normals. Meanwhile, a broad upper trough will settle over the eastern CONUS by the latter half of the work week. At the surface, a cold front associated with this trough will enter northwest Georgia on Wednesday and linger across the state through the end of the week. Ample moisture, moderate instability, and enhanced lift along the frontal boundary, along with a weak shortwave within the upper level flow will lead to more widespread convection across the forecast area through the remainder of the work week, with likely PoPs ahead of the front as it slowly pushes south, and slight chance to chance PoPs elsewhere in the forecast area. Due to the increased instability and lift, there is an increased risk for some strong to marginally severe thunderstorms. While guidance is consistent heading into next weekend regarding upper level troughing remaining in place over the eastern CONUS, it remains divergent regarding the position of the trough. Regardless, as the front pushes into south/central Georgia, some drier air is expected to build in over the area from the north at the end of the week and into the weekend, although disagreement remains regarding how long the drier air will remain and how far south it will extend. King && AVIATION... 18Z Update... Showers and thunderstorms beginning to pop across the area this afternoon. Winds are mainly out of the E to SE but the TAF sites will see some Variable winds with the convective activity. Wind speeds expected to stay 10kt or less except will see some gust to 20kt in and around any thunderstorms. Ceilings and VSBYs expected to stay VFR as well but will see some MVFR readings in and around thunderstorms. //ATL Confidence...18Z Update... Confidence medium to high on all elements 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 74 95 76 96 / 20 20 20 60 Atlanta 77 95 77 94 / 20 20 30 60 Blairsville 69 89 69 86 / 20 40 40 60 Cartersville 75 97 75 92 / 20 30 40 60 Columbus 77 96 78 95 / 20 30 20 70 Gainesville 75 94 75 92 / 20 30 30 60 Macon 75 95 77 96 / 20 20 20 60 Rome 75 97 75 93 / 10 30 50 50 Peachtree City 75 95 76 94 / 20 30 30 60 Vidalia 75 97 77 97 / 20 30 20 60 && .FFC WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM EDT this evening for the following zones: Baldwin...Bibb...Bleckley...Butts...Chattahoochee... Clarke...Clayton...Coweta...Crawford...Crisp...Dodge...Dooly... Emanuel...Fayette...Glascock...Greene...Hancock...Harris... Heard...Henry...Houston...Jasper...Jefferson...Johnson...Jones... Lamar...Laurens...Macon...Marion...Meriwether...Monroe... Montgomery...Morgan...Muscogee...Newton...Oconee...Oglethorpe... Peach...Pike...Pulaski...Putnam...Rockdale...Schley...Spalding... Stewart...Sumter...Talbot...Taliaferro...Taylor...Telfair... Toombs...Treutlen...Troup...Twiggs...Upson...Walton...Warren... Washington...Webster...Wheeler...Wilcox...Wilkes...Wilkinson. Heat Advisory from noon to 8 PM EDT Tuesday for the following zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley... Butts...Carroll...Catoosa...Chattahoochee...Chattooga... Cherokee...Clarke...Clayton...Cobb...Coweta...Crawford...Crisp... Dade...Dawson...DeKalb...Dodge...Dooly...Douglas...Emanuel... Fayette...Floyd...Forsyth...Glascock...Gordon...Greene... Gwinnett...Hall...Hancock...Haralson...Harris...Heard...Henry... Houston...Jackson...Jasper...Jefferson...Johnson...Jones... Lamar...Laurens...Macon...Madison...Marion...Meriwether... Monroe...Montgomery...Morgan...Murray...Muscogee...Newton... North Fulton...Oconee...Oglethorpe...Paulding...Peach... Pickens...Pike...Polk...Pulaski...Putnam...Rockdale...Schley... South Fulton...Spalding...Stewart...Sumter...Talbot... Taliaferro...Taylor...Telfair...Toombs...Treutlen...Troup... Twiggs...Upson...Walker...Walton...Warren...Washington... Webster...Wheeler...Whitfield...Wilcox...Wilkes...Wilkinson. && SHORT TERM...01 LONG TERM....King AVIATION...01
Hazardous weather outlook, Aug 12, 12:16 PM EDT, 6 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1216 PM EDT Mon Aug 12 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-131630- Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- 1216 PM EDT Mon Aug 12 2019 .DAY ONE...This Afternoon and Tonight... A Heat Advisory is in effect for portions of central and east Georgia until 8 PM this evening. Heat index values will be above 105 degrees, mainly south of a line from Carrollton to Lawrenceville to Danielsville. High heat and humidity will cause heat stress during outdoor exertion or extended exposure. Isolated to scattered thunderstorms are possible this afternoon and evening. Some storms may be strong with gusty winds, frequent cloud- to-ground lightning, and heavy rain. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... A Heat Advisory is in effect for portions of central and east Georgia from 12 PM until 8 PM Tuesday. Heat index values will be above 105 degrees across central and most of north Georgia. High heat and humidity will cause heat stress during outdoor exertion or extended exposure. Scattered to numerous thunderstorms are expected each day, especially during the afternoon and evening hours. A few storms could be strong with gusty winds, heavy rain and frequent cloud-to-ground lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Aug 12, 6:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
621 PM EDT Mon Aug 12 2019
GAZ106-122245-
Crisp GA-
621 PM EDT Mon Aug 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR CRISP COUNTY UNTIL 645 PM EDT...
At 621 PM EDT...a strong thunderstorm was over Wenona, or near
Cordele...moving southwest at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cordele, Arabi, Fort Early, Wenona and Raines.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3181 8383 3183 8384 3182 8385 3184 8386
3185 8394 3186 8394 3186 8393 3188 8393
3191 8392 3201 8378 3189 8362 3180 8368
3180 8380
TIME...MOT...LOC 2221Z 041DEG 12KT 3190 8376
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 11:07 AM EDT | Heat Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 84 more | 33 hr |
Nearby
Special Weather Statements in Georgia, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.